Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 4, 2016, 4:15 PM CDT for Jefferson Davis County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 4, 2016, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856
WWUS84 KJAN 042115
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU AUG 4 2016
MSZ064-042145-
JEFFERSON DAVIS MS-
415 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 445 PM CDT...
AT 415 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CLEM...OR 10 MILES SOUTHWEST OF MAGEE...MOVING SOUTHWEST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PRENTISS AROUND 445 PM CDT.
LAT...LON 3176 8995 3177 8982 3177 8976 3162 8976
3161 8975 3161 8974 3157 8974 3153 8998
TIME...MOT...LOC 2115Z 066DEG 12KT 3174 8982
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:44 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 4, 10:44 AM CDT, 5 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1044 AM CDT THU AUG 4 2016
.UPDATE...Little update was needed to the morning forecast as another
hot and humid day was shaping up. Under full insolation this morning,
temperatures were running a degree or two warmer than expected and
will have no problem achieving the forecasted hot afternoon highs.
This will lead to excessive heat over the Delta region and high heat
indices elsewhere where the Heat Advisory will remain in effect.
Water vapor imagery/RAP analysis had a shortwave near the Tennessee
valley that was helping to spawn some storms and an outflow boundary
into northeast Mississippi. Isolated to scattered coverage of
afternoon and evening storms will be possible over east Mississippi
but much of the area will see little rain. Local wet microburst
checklist showed less potential today than yesterday but a strong
wind gust or two cannot be ruled out. /22/
&&
.AVIATION...VFR conditions will prevail through the period. VCTS
will only be seen at the eastern TAF sites of GTR/MEI and HBG this
afternoon and early evening. Where any TSRA can impact a TAF sites,
a brief lowering of flight categories to IFR can be expected./26/
&&
.PREV DISCUSSION... /issued 355 AM CDT THU AUG 4 2016/
SHORT TERM...Today through Friday night...The mid level high center
will remain locked in place over TX during this period resulting in
light northerly flow over the forecast area. A weak shortwave moving
through this flow looks to just skim the far eastern sections of the
area this afternoon providing that area the best, albeit low, chance
of any convection. For the most part though, convection will be
isolated today and Friday as broad scale subsidence beneath the
persistent ridge has finally dried the column to PWs less than 2
inches over the northwest half. Over the southeast, deeper moisture
remains in place and will support at least scattered coverage today
and Friday.
Despite the deep layered decrease in moisture, dewpoints will remain
in the mid 70s at the surface. This combined with expected afternoon
surface temperatures in the mid to upper 90s will result in heat
indices from 105 to 110 over most of the area. However, heat indices
over the ArkLaMiss Delta region will peak between 110 and 115 which
has warranted the issuance of an excessive heat warning for these
areas. The heat advisory will remain in effect elsewhere. The heat
will continue for Friday and future advisories/warnings will likely
be needed./26/
LONG TERM...Saturday through Wednesday night...One more very hot
day is on tap for Saturday as upper ridging continues to prevail
across the area. Temperatures in the mid/upper 90s combined with a
very humid airmass will likely lead to another round of Heat
advisory and possibly excessive heat warnings across the area. By
Sunday both the GFS/ECMWF suggest a weak frontal boundary dropping
down into the area along with PWATS climbing to 2.3-2.5 inches
across most of the area. Due to these factors, expect increased
thunderstorm activity across the area and slightly cooler high temps
in the low/mid 90s. Due to the very humid air over the area on
Sunday, heat indices will continue to climb above 105 for much of
the area once again.
Diurnal showers and thunderstorm looks to be the theme each day
Monday through Wednesday, with upper ridging continuing. Will likely
continue with the hot temperatures, with heat indices climbing to
around 105 each afternoon./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 98 76 97 76 / 23 23 30 22
Meridian 99 75 98 76 / 36 33 28 18
Vicksburg 98 76 97 76 / 20 17 26 19
Hattiesburg 96 76 95 76 / 39 34 43 24
Natchez 95 76 95 76 / 23 24 35 20
Greenville 98 76 97 76 / 20 13 19 15
Greenwood 98 75 97 75 / 22 12 22 16
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ026>033-036>039-
042>046-048>066-072>074.
Excessive Heat Warning until 7 PM CDT this evening for MSZ018-
019-025-034-035-040-041-047.
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ007>009-015-016-023>026.
AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ074-
075.
&&
22/26/15Hazardous weather outlook, Aug 4, 2:34 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT THU AUG 4 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-051945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- 234 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THIS AFTERNOON AND AGAIN FRIDAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES AT OR ABOVE 110 DEGREES AT TIMES THROUGH THE AFTERNOON HOURS AS WELL AS AGAIN ON LATE FRIDAY MORNING AND AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SIGNIFICANT HEAT WILL CONTINUE WITH HEAT INDICES EXPECTED TO PEAK ABOVE 110 ON SATURDAY AND POSSIBLY INTO SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ026>033-036>039-042>046-048>066-072>074-051945- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 234 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN FRIDAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES AT TIMES THROUGH THE AFTERNOON HOURS AS WELL AS AGAIN ON LATE FRIDAY MORNING AND AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY ELEVATED HEAT STRESS WILL REMAIN A CONCERN WITH HEAT INDICES EXPECTED TO PEAK BETWEEN 105 AND 110 DEGREES ON SATURDAY...WITH THE HEAT CONTINUING ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 4, 2:38 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT THU AUG 4 2016
MSZ066-042015-
JONES MS-
238 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JONES COUNTY UNTIL 315
PM CDT...
AT 237 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TUCKERS CROSSING...OR NEAR LAUREL...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELLISVILLE AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RHODES AND PINEVIEW.
LAT...LON 3160 8929 3178 8918 3175 8894 3143 8894
3143 8912
TIME...MOT...LOC 1937Z 004DEG 7KT 3164 8913
10Special weather statement, Aug 4, 3:24 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT THU AUG 4 2016
MSZ065-042100-
COVINGTON MS-
324 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COVINGTON COUNTY UNTIL
400 PM CDT...
AT 324 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLLINS...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LONE STAR AROUND 340 PM CDT.
COLLINS AROUND 345 PM CDT.
LAT...LON 3158 8970 3159 8972 3161 8974 3161 8975
3177 8975 3179 8950 3159 8945 3158 8958
TIME...MOT...LOC 2024Z 357DEG 8KT 3168 8961
10Special weather statement, Aug 4, 3:50 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU AUG 4 2016
MSZ064-042115-
JEFFERSON DAVIS MS-
350 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON DAVIS COUNTY
UNTIL 415 PM CDT...
AT 350 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CARSON...OR 15 MILES SOUTHWEST OF COLLINS...MOVING SOUTH AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MELBA AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASSFIELD.
LAT...LON 3162 8998 3163 8997 3165 8976 3161 8975
3159 8971 3157 8968 3156 8964 3155 8962
3153 8960 3149 8958 3144 8959 3144 8991
TIME...MOT...LOC 2050Z 357DEG 8KT 3152 8978
10Local storm report, Aug 4, 3:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 SE LAUREL 31.65N 89.11W
08/04/2016 E0.75 INCH JONES MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED IN GLADE
&&
DLSpecial weather statement, Aug 4, 4:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT THU AUG 4 2016
MSZ072-042145-
MARION MS-
408 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARION COUNTY UNTIL 445
PM CDT...
AT 407 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORGANTOWN...OR NEAR COLUMBIA...MOVING SOUTH AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBIA AROUND 430 PM CDT.
KOKOMO AND PICKWICK AROUND 445 PM CDT.
LAT...LON 3107 8992 3113 8994 3113 9001 3117 9001
3118 9003 3123 9003 3124 9004 3140 9004
3139 8983 3129 8978 3107 8978
TIME...MOT...LOC 2107Z 352DEG 6KT 3127 8990
10Special weather statement, Aug 4, 4:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU AUG 4 2016
MSZ064-042145-
JEFFERSON DAVIS MS-
415 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 445 PM CDT...
AT 415 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CLEM...OR 10 MILES SOUTHWEST OF MAGEE...MOVING SOUTHWEST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PRENTISS AROUND 445 PM CDT.
LAT...LON 3176 8995 3177 8982 3177 8976 3162 8976
3161 8975 3161 8974 3157 8974 3153 8998
TIME...MOT...LOC 2115Z 066DEG 12KT 3174 8982
10The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:27 AM CDT | Excessive Heat Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 42 hr |
| Aug 4, 12:34 PM CDT | Special Weather Statement | JAN | Clarke | 26 min |
| Aug 4, 1:43 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 4, 2:11 PM CDT | Special Weather Statement | JAN | Jasper | 49 min |
| Aug 4, 2:38 PM CDT | Special Weather Statement | JAN | Jones | 37 min |
| Aug 4, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 36 min |
| Aug 4, 3:24 PM CDT | Special Weather Statement | JAN | Covington | 36 min |
| Aug 4, 3:50 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 25 min |
| Aug 4, 4:08 PM CDT | Special Weather Statement | JAN | Marion | 37 min |
| Aug 4, 4:22 PM CDT | Special Weather Statement | JAN | Scott | 23 min |
| Aug 4, 5:40 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Aug 4, 5:42 PM CDT | Special Weather Statement | JAN | Smith | 33 min |
| Aug 4, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 35 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.